Wednesday, December 28, 2005

Codeine Problem

When you buy Nurofen Plus/Panafen Plus (12.8Mg Codeine Phosphate) and you read the back of the packet where it says not to take these things for more than three days in a row, you should pay attention to that. Yet maybe you forget about that and take them for eight weeks straight, every night. Some nights you might go a little cRaZy and take eight, or ten, or twelve even. But that was only once; the next night you're back to eight, or ten. But when you start snapping at everybody, and having anxiety attacks all over the place, and an overwhelming sense of impending doom overtakes you, and you begin to despise yourself, and your writing seems to suck all of a sudden, you decide to quit (the stuff doesn't seem to work like it did at the beginning, anyway), but two days later you feel like your damn joints have frozen up and you have suddenly aged fifty years.
It is at that point you realise you should have paid attention to the back of that packet.

2 comments:

CA said...

With drugs that contain codeine, as well as hydrocodone and many other drugs of the same type, after you have tken the right or more amount, you should always reduce the dosage a little at a time instead of stopping completely all at once. Otherwise you get withdrawal symptoms like nervousness, anxiety and diarrhea among other things. You'll need to physically realize what is going on and be careful to make allowances for it. Stopping cold turkey can have bad effects. Good luck and be careful.

Stratu said...

Thanks for the advice, CA, but when I wrote that, I was already 48 hours into quitting it cold turkey. And I have tried the gradual reduction method, but I can't do it that way, man, I just end up saying 'what the hell, pop some more and try again tomorrow.'
But now I'm done with it and look forward to getting back to normal. (MY kind of normal, that is. Ha!)